Strong Asymptotics of the Orthogonal Polynomials with Respect to a Measure Supported on the Plane
Digital Object Identifier (DOI)
We consider the orthogonal polynomials with respect to the measure
over the whole complex plane. We obtain the strong asymptotic of the orthogonal polynomials in the complex plane and the location of their zeros in a scaling limit where n grows to infinity with N.
The asymptotics are described in terms of three (probability) measures associated with the problem. The first measure is the limit of the counting measure of zeros of the polynomials, which is captured by the g-function much in the spirit of ordinary orthogonal polynomials on the real line. The second measure is the equilibrium measure that minimizes a certain logarithmic potential energy, supported on a region K of the complex plane. The third measure is the harmonic measure of Kc with a pole at ∞. This appears as the limit of the probability measure given (up to the normalization constant) by the squared modulus of the nth orthogonal polynomial times the orthogonality measure, i.e.,
The compact region K that is the support of the second measure undergoes a topological transition under the variation of the parameter in a double scaling limit near the critical point given by we observe the Hastings-McLeod solution to Painlevé II in the asymptotics of the orthogonal polynomials. © 2014 Wiley Periodicals, Inc.
Was this content written or created while at USF?
Citation / Publisher Attribution
Communications on Pure and Applied Mathematics, v. 68, issue 1, p. 112-172
Scholar Commons Citation
Balogh, Ferenc; Bertola, Marco; Lee, Seung-Yeop; and Mclaughlin, Kenneth D., "Strong Asymptotics of the Orthogonal Polynomials with Respect to a Measure Supported on the Plane" (2015). Mathematics and Statistics Faculty Publications. 148.